Alert archive / California / High Wind Watches in 2012
High Wind Watch 15, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 12, 2012, 2:55 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 13, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:55 AM PDT (09:55 UTC)
- In effect from
- Apr 13, 2012, 11:00 AM PDT
- Expired
- Apr 12, 2012, 1:36 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS76 KSGX 120955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT THU APR 12 2012 ...DAMAGING WINDS POSSIBLE LATE FRIDAY MORNING THROUGH FRIDAY EVENING NEAR THE MOUNTAINS BELOW PASSES AND CANYONS... .THE NEXT STORM SYSTEM...ARRIVING FRIDAY...IS FORECAST TO HAVE STRONGER WINDS THAN THE SYSTEM THAT CAME THROUGH TUESDAY NIGHT AND WEDNESDAY. CAZ060>062-121800- /O.NEW.KSGX.HW.A.0015.120413T1800Z-120414T0600Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 255 AM PDT THU APR 12 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS...SOUTHWEST TO WEST 30 TO 45 MPH WITH GUSTS 50 TO 75 MPH BELOW PASSES AND CANYONS. * TIMING...11 AM FRIDAY MORNING THROUGH 11 PM FRIDAY NIGHT. * LOCATION...NEAR THE FOOTHILLS AND TO THE EAST AND NORTH OF CANYONS AND PASSES. * VISIBILITY...NEAR ZERO IN AREAS OF BLOWING SAND. * IMPACTS...BLOWING SAND WILL GLAZE WINDSHIELDS AND DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS...DOWNED POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BALFOUR
2 follow-up statements
698 WWUS76 KSGX 121804 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1104 AM PDT THU APR 12 2012 ...STRONG WINDS EXPECTED FRIDAY MORNING THROUGH FRIDAY EVENING FOR PASSES...MOUNTAIN SLOPES AND MOUNTAIN RIDGE TOPS... .A STRONG COLD STORM WILL INCREASE WINDS SPEEDS TONIGHT AND THE STRONGEST WIND WILL OCCUR ON FRIDAY AND INTO FRIDAY NIGHT AS THE MAIN SYSTEM CROSSES SOUTHERN CALIFORNIA. CAZ060>062-130215- /O.EXT.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1104 AM PDT THU APR 12 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING LUCERNE VALLEY AND BORREGO SPRINGS AND THE I-8 CORRIDOR. WIND GUSTS EXCEEDING 40 MPH IN THE COACHELLA VALLEY FRIDAY AFTERNOON AND EVENING BUT STRONGER FOR THE DESERT SLOPES AND FOOTHILLS AS WELL AS RIDGE TOPS OF THE SAN DIEGO MOUNTAINS WHERE PEAK GUSTS OF 70 MPH ARE POSSIBLE. WINDS WILL CONTINUE ON SATURDAY FOR FOR THE COACHELLA VALLEY BUT BELOW 40 MPH. * TIMING...11 AM FRIDAY MORNING THROUGH 11 PM FRIDAY NIGHT INCREASING FROM NORTH TO SOUTH. WINDS WILL CONTINUE ON SATURDAY FOR FOR THE COACHELLA VALLEY AND SAN DIEGO DESERTS BUT BELOW 40 MPH GUSTS. * LOCATION...RIDGE TOPS...NEAR THE FOOTHILLS AND TO THE EAST AND NORTH PASSES AND FOOTHILL SLOPES. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND. * IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO BE LOCALIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TARDY
651 WWUS76 KSGX 122036 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT THU APR 12 2012 ...STRONG WINDS EXPECTED LATER TONIGHT AND THROUGH FRIDAY EVENING FOR PASSES...MOUNTAIN SLOPES AND MOUNTAIN RIDGE TOPS... .A STRONG COLD STORM WILL INCREASE WINDS SPEEDS TONIGHT AND THE STRONGEST WIND WILL OCCUR ON FRIDAY AND INTO FRIDAY NIGHT AS THE MAIN SYSTEM CROSSES SOUTHERN CALIFORNIA. CAZ060-061-130445- /O.UPG.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/ /O.NEW.KSGX.HW.W.0017.120413T0700Z-120414T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 136 PM PDT THU APR 12 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 TO 55 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING LUCERNE VALLEY WHERE GUSTS COULD REACH 60 MPH. WIND GUSTS EXCEEDING 40 MPH AT TIMES IN THE COACHELLA VALLEY FRIDAY AFTERNOON AND EVENING BUT STRONGER FOR THE DESERT SLOPES AND FOOTHILLS. WINDS WILL CONTINUE ON SATURDAY FOR THE COACHELLA VALLEY BUT BELOW 35 MPH. * TIMING...AREAS OF STRONG WINDS DEVELOPING TONIGHT BUT STRONGEST AFTER MIDNIGHT TONIGHT AND CONTINUING INTO FRIDAY EVENING. WINDS WILL CONTINUE ON SATURDAY FOR THE COACHELLA VALLEY BUT GUSTS LESS THAN 35 MPH. * LOCATION...FOOTHILLS AND TO THE EAST AND NORTH OF PASSES AND ALONG FOOTHILL SLOPES. I-10 BANNING PASS AND FOOTHILLS INCLUDING PARTS OF THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND. * IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO BE LOCALIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ062-130445- /O.UPG.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/ /O.NEW.KSGX.HW.W.0017.120413T1800Z-120414T1800Z/ SAN DIEGO COUNTY DESERTS- 136 PM PDT THU APR 12 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING THE I-8 CORRIDOR. WIND GUSTS STRONGEST FOR THE DESERT SLOPES AND FOOTHILLS. WINDS WILL CONTINUE ON SATURDAY FOR THE I-8 CORRIDOR. * TIMING...WINDY FRIDAY MORNING BUT STRONGEST 11 AM FRIDAY MORNING THROUGH 11 PM FRIDAY NIGHT. OCCASIONAL STRONG WINDS WILL CONTINUE ON SATURDAY FOR THE DESERTS SLOPES. * LOCATION...FOOTHILLS AND TO THE EAST ACROSS PASSES AND OVER FOOTHILL SLOPES INCLUDING BORREGO SPRINGS AND I-8. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND. * IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO BE LOCALIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TARDY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 11, 11:32 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 11:32 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1132 PM PDT WED APR 11 2012 .SYNOPSIS... INTERMITTENT SHOWERS BEHIND A DEPARTING STORM WILL LINGER THROUGH EARLY TONIGHT BEFORE ENDING. IT WILL BE COOL AND BREEZY WITH PARTLY CLOUDY SKIES THURSDAY. ANOTHER LATE SEASON WINTER STORM IS COMING FRIDAY. IT WILL BRING MORE RAIN...MOUNTAIN SNOW AND STRONG WINDS FRIDAY INTO SATURDAY MORNING. THE WEATHER WILL TURN DRY AND WARMER EARLY NEXT WEEK AS HIGH PRESSURE BUILDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .NEAR TERM/REMAINDER OF TONIGHT...CORRECTED EMBEDDED SHORT WAVE MOVING EAST ACROSS AREA AT THIS TIME...CREATING ENOUGH LIFT TO GENERATE ISOLATED SHOWERS AND INCREASE WIND GUSTS OVER 45 MPH OVER MOUNTAIN RIDGES AND WIND PRONE DESERT AREAS. SPEED OF MOVEMENT OF SHOWERS AROUND 20 MPH...THIS SHOULD LIMIT RAINFALL AMOUNTS TO LESS THAN A TENTH OF AN INCH...FREEZING/SNOW LEVEL AROUND 5000 FEET...EXPECT UP TO AN INCH OF SNOW AT THAT ELEVATION AND HIGHER. WATER VAPOR IMAGERY SHOWING BACK EDGE/SUBSIDENCE MOVING EAST AT 45 KT. THIS EXTRAPOLATES FROM COAST TO DESERTS BETWEEN MIDNIGHT AND 0100 PDT. .FOR THURSDAY AND BEYOND...FROM EARLIER DISCUSSION... THE JET STREAM WILL SEND US ANOTHER STORM FRIDAY. IN BETWEEN ON THURSDAY WE EXPECT IT TO BE PARTLY CLOUDY...BUT RATHER BRISK. THE NEXT STORM SYSTEM SWINGS INTO SOUTHERN CALIFORNIA THURSDAY NIGHT. SOUTHERLY WINDS WILL INCREASE AND SOME SHOWERS ARE EXPECTED AFTER MIDNIGHT THURSDAY ESPECIALLY IN ORANGE COUNTY. BY SUNRISE FRIDAY THE MAIN BAND OF PRECIPITATION WILL BE MOVING THROUGH THE REGION WITH A COLD FRONT THAT WILL PASS THROUGH OUR REGION EARLY FRIDAY AFTERNOON. STEADY PRECIPITATION IN THE MORNING WILL TURN TO SHOWERS IN THE AFTERNOON AND LAST INTO SATURDAY MORNING. WINDS WILL REMAIN STRONG THE ENTIRE TIME BEFORE AND AFTER THE FRONT ESPECIALLY IN THE MOUNTAINS...DESERTS...AND COASTAL WATERS. SNOW LEVELS WILL START OUT RATHER HIGH BEFORE DROPPING SHARPLY WITH THE COLD FRONT...DOWN AS LOW AS 4000 FEET. AMOUNTS UP TO 8 INCHES ARE EXPECTED...BUT HIGHER PEAKS COULD GET A FOOT. DURING THE DAY SATURDAY SHOWERS WILL END...WINDS WILL DECREASE AND THE SUN WILL COME OUT ESPECIALLY AT THE COAST AND IN THE DESERTS. A HIGH PRESSURE RIDGE WILL SLOWLY BUILD AND AMPLIFY EARLY NEXT WEEK. AND A TOUCH OF OFFSHORE FLOW DEVELOPS AS WELL. SO GET READY FOR A BIG CHANGE TO FAIR...DRY AND MUCH WARMER WEATHER THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... 120309Z...AREAS OF SCT-BKN CLD LAYERS 2000-7000 FT MSL WILL CONTINUE OVER AND W OF MTNS THROUGH 1800 UTC OVER AND W OF THE MTNS...WITH SOME MTN SLOPES PARTIALLY OBSCURED IN CLDS. VFR CONDS WITH FEW-SCT CLDS AOA 6000 FT MSL OVER THE DESERTS. AN ISOL -SHRA OR TWO WILL ALSO BE POSSIBLE. CLDS WILL CLEAR OUT FURTHER 1800-13/0600 UTC WITH VFR CONDS PREVAILING THROUGHOUT THE AREA. 13/0600 UTC THROUGH SATURDAY MORNING...MERGING BKN-OVC CLD LAYERS 2000-12000 FT MSL OVER AND W OF MTNS WITH SHRA INCREASING AND WIDESPREAD MVFR CIGS/VIS AND LOCAL IFR CIGS/VIS...ALONG WITH STRONG W/WNW WINDS PRODUCING MOD-STG UDDFS/LLWS/ROTORS OVER AND E OF MTNS. A FEW SHRA WITH CLD LAYERS AROUND 4000-8000 FT MSL WILL PREVAIL IN THE DESERTS. && .MARINE... ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON FRIDAY. WINDS AHEAD AND BEHIND OF THE FRONT WILL BECOME QUITE GUSTY...WITH FREQUENT GUSTS OF 25 TO 30 KT EXPECTED MOST OF FRIDAY AND SATURDAY. ACTUALLY...WINDS MAY BE STRONG ENOUGH TO REACH GALE-FORCE...ALTHOUGH CONFIDENCE IN THIS IS NOT HIGH AT THE MOMENT. THE WINDS WILL ALSO GENERATE SHORT PERIOD STEEP WIND WAVES. THIS...IN ADDITION TO A LONGER PERIOD NORTHWEST SWELL AND A 2 TO 3 FOOT SOUTH SWELL WILL RESULT IN VERY CONFUSED AND HAZARDOUS SEAS. THE NORTHWEST AND SOUTH SWELLS MAY BRING SOME SETS OF AROUND 7 FT LATE FRIDAY INTO SATURDAY TO BEACHES WITH GOOD EXPOSURE. HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR WIDESPREAD ALONG THE COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THE UPCOMING STORM...SEE LAXSPSSGX. && PUBLIC...MM AVIATION/MARINE...HARRISON
Hazardous weather outlook, Apr 11, 5:39 PM PDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 539 PM PDT WED APR 11 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-121200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 539 PM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL ARRIVE EARLY FRIDAY MORNING. IT WILL BRING RAIN...MOUNTAIN SNOW...STRONG WINDS AND HAZARDOUS SEAS. THE STORM WILL MOVE OUT SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
In the hours before
Special weather statement, Apr 12, 1:40 AM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 140 AM PDT THU APR 12 2012 CAZ042-043-048-050-055>058-060>062-130000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 140 AM PDT THU APR 12 2012 ...ANOTHER STRONG LATE SEASON WINTER STORM TO AFFECT SOUTHWEST CALIFORNIA FRIDAY INTO SATURDAY... A BRIEF BREAK IN THE WEATHER TODAY...BUT A SECOND COLDER AND MORE POWERFUL STORM WILL IMPACT THE AREA FRIDAY AND SATURDAY. THIS STORM WILL BRING STRONG WINDS...RAIN...AND LATE SEASON SNOW IN THE MOUNTAINS ABOVE 4500 FEET. LIGHT PRECIPITATION WILL BEGIN TONIGHT AS THE STORM MOVES IN FROM THE NORTHWEST. THE PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY FRIDAY AS THE CORE OF THE STORM MOVES ACROSS SOUTHERN CALIFORNIA. SCATTERED SHOWERS BEHIND THE STORM WILL CONTINUE FRIDAY NIGHT BEFORE ENDING SATURDAY. RAINFALL AMOUNTS WILL RANGE FROM ONE-HALF TO ONE INCH IN THE COASTAL AND VALLEY AREAS. 1 TO 2 INCHES IS FORECAST FOR THE COASTAL MOUNTAINS SLOPES WITH UP TO 3 INCHES IN SOME AREAS. SNOW IN THE MOUNTAINS ABOVE 6000 FEET COULD TOTAL 6 TO 10INCHES WITH UP TO 18 INCHES OVER THE HIGHEST PEAKS OF THE SAN GABRIEL...SAN BERNARDINO AND SAN JACINTO MOUNTAINS. RAIN TOTALS IN THE DESERTS ARE FORECAST BETWEEN A TENTH TO A THIRD OF AN INCH. THIS STORM WILL ALSO BRING VERY STRONG WINDS TO THE AREA. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS FRIDAY AND SATURDAY. A PERIOD OF STRONG...POTENTIALLY DAMAGING WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE IN THE COACHELLA VALLEY AND THE BORREGO DESERT. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. MOEDE/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:40 AM PDT | Winter Storm Watch | SGX | Riverside, San Bernardino | 7 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Watch | SGX | San Diego | 4 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Apr 12, 12:01 PM PDT | Small Craft Advisory | SGX | 57 hr | |
| Apr 12, 1:36 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.